General Question

nailpolishfanatic's avatar

(NSFW) What could be the reason I haven't yet started menstruating?

Asked by nailpolishfanatic (6592 points ) December 25th, 2012

I started taking the birth control pill Microgynon three weeks ago, I’m currently done with it and I’m on my one week break so that I can have my periods, It’s my first time ever taking the pill so I guess it can have it’s side effects but I’m very worried because three days have passed and I haven’t yet started my periods.

Before I begun on the pill my period always begun somewhere in the beginning of each month. Yesterday my boyfriend and I had sex and afterwards after I went to the bathroom I happened to notice some blood and that left me thinking that maybe my period was about to start, but I was wrong because obviously It’s not here yet and I’m very worried.

Is this normal, has it ever happened to any of you? My doctor when he was prescribing the pill to me he told me all about it and how my period should start immediately the moment that I stop taking the pill.

I’m starting to think that I’m pregnant, I even bought a pregnancy test 2 weeks ago because recently I’ve become more hungry lol. I have yet to take it but I was waiting for my last week of pills to finish so that I would see if my periods would start or not, now they haven’t and I’m left in shock.

My boyfriend tells me it’s impossible for me to be pregnant and he tells me it’s maybe stress. Also keep in mind he’s never really cum in me, only maybe a few drops.

Observing members: 0 Composing members: 0

11 Answers

Mariah's avatar

Where were you in your cycle when you started the pill?

Mariah's avatar

Well I’m stepping away from my computer for awhile so I’ll just type up my thoughts so that they’re here for you to read when you get back. If you didn’t start the pill during or right after your period, your cycle could be in an adjustment period right now.

This happened to me. I started BC when I was about 2 weeks away from my period. I expected I would not get my period until the fourth week of BC as dictated by the pill, but instead I got a sort of half-period 2 weeks into the pills when I would have normally gotten my period. Then when I got to the fourth week I got another, more normal period. After the first go around my cycle adjusted and now I get my period when the pills say I’m going to.

Depending on where you were in your cycle, something like this could be happening. But, take that pregnancy test to be sure. Yes, it is completely possible to get pregnant from a few drops of semen. You should be using a condom at least until the pill has you covered, and even after then it is not a bad idea, especially if STDs are a potentiality.

Good luck.

ninjacolin's avatar

If you’re late, take the test now.

Shippy's avatar

I think it is best ask your doctor. A females system can be messed about with hormones or you could be pregnant. I hope it turns out the way you want.

Leanne1986's avatar

I’m on the same birth control pill as you and it always takes 3–4 days for my period to start after I stop taking it. When I first started taking it my periods were messed up for a bit so I wouldn’t panic just yet. It’s always worth taking a test just in case though.

Seek's avatar

OK…

If you’re new to the pill, you may have breakthrough bleeding or no bleeding at all until your body adjusts to the hormones. Just keep taking them as usual.

If you’ve had sex, you could be pregnant. It only takes one sperm. So take a test. No, it is not impossible.

A little blood after sex could be anything from tiny tears in your vaginal wall to spotting due to breakthrough bleeding or the beginning of your period.

Periods are famous for being late when you’re stressed about them being late.

…I think that’s all the big-sister advice I have for this question.

marinelife's avatar

If you are worried, call the doctor that prescribed the pills and describe your symptoms,but
with this medication, it says:

“Women using this contraceptive for the first time may experience menstrual irregularities such as spotting, breakthrough bleeding or missed periods.”

Source

WillWorkForChocolate's avatar

Starting a new BC pill can cause your hormones to do all sorts of wacky things until your body adjusts. It’s probably nothing to be concerned about. You may just spot off and on for a bit until your hormones begin to straighten out. If you’re really concerned, you can call your doc, but she’ll probably tell you the same thing.

nailpolishfanatic's avatar

Firstly, I would like to thank each and every one of you for your responses and advice. You all brought some sense to me and I also learned a few new things regarding the pill. I feel quite educated thanks to you all.
It’s the fourth day today and after having a quite relaxed bath, everything came to normal, I finally begun menstruating and I was very pleased. Both the bf and I were. I became quite nervous there because it’s been about 2 months or so since I joined the whole sexual relationship scene and it would’ve been such a disappointment to become pregnant right away.

I think it’s the stress from the past week that also added to the delay of my periods.

gailcalled's avatar

“Also keep in mind he’s never really cum in me, only maybe a few drops.”

If nothing else, please remember that in a few drops of ejaculate, there are millions of sperm.

nailpolishfanatic's avatar

@gailcalled Yes, I seemed kind of naive there didn’t I, thanks for the tip.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther